Alert archive / Oklahoma / Flash Flood Warnings in 2024
Flash Flood Warning 3, NWS Amarillo, TX
NWS Amarillo, TX issued this flash flood warning at Jun 1, 2024, 9:28 PM CDT for Texas County, Oklahoma. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 1, 2024, 9:28 PM CDT (02:28 UTC)
- Expired
- Jun 1, 2024, 11:55 PM CDT
- In force
- 2 hr
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Texas County, OK
The radar
The Amarillo radar (KAMA), 162 km from the middle of the area, began a volume at 02:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 2.5 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1507 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 1997 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 217 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 8.5
The text
As transmitted.
706
WGUS54 KAMA 020228
FFWAMA
OKC139-020530-
/O.NEW.KAMA.FF.W.0003.240602T0228Z-240602T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Amarillo TX
928 PM CDT Sat Jun 1 2024
The National Weather Service in Amarillo has issued a
* Flash Flood Warning for...
Central Texas County in the panhandle of Oklahoma...
* Until 1230 AM CDT.
* At 928 PM CDT, gauge reports indicated thunderstorms producing
heavy rain across the warned area. Between 0.7 and 1 inch of rain
has fallen within the last hour. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Gauges reported.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Guymon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3663 10151 3672 10152 3674 10139 3665 10135
FLASH FLOOD...GAUGE INDICATED
$$
SS1 follow-up statement
853 WGUS74 KAMA 020455 FFSAMA Flash Flood Statement National Weather Service Amarillo TX 1155 PM CDT Sat Jun 1 2024 OKC139-020505- /O.CAN.KAMA.FF.W.0003.000000T0000Z-240602T0530Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Texas OK- 1155 PM CDT Sat Jun 1 2024 ...FLASH FLOOD WARNING IS CANCELLED FOR CENTRAL TEXAS COUNTY... The heavy rain has ended. Flooding is no longer expected to pose a threat. Please continue to heed remaining road closures. && LAT...LON 3663 10151 3672 10152 3674 10139 3665 10135 $$ SS
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 1, 6:18 PM CDT, 3 hours 10 minutes earlier.
Area forecast discussion, Jun 1, 6:18 PM CDT, 3 hours 10 minutes before
Area Forecast Discussion National Weather Service Amarillo TX 618 PM CDT Sat Jun 1 2024 ...New AVIATION... .SHORT TERM ... (This evening through Sunday night) Issued at 213 PM CDT Sat Jun 1 2024 Another afternoon and evening of active weather remains on tap for the panhandles. This will take the form of another trough passing across the panhandles during this time. Plenty of moisture and instability will fuel the development of rain showers and thunderstorms. This is already occurring the high terrain of NM and CO which will push east into the panhandles with the passage of the trough. The question is the coverage of the rain showers and thunderstorms as the atmosphere was worked over by previous rain showers and thunderstorms last night. This lowers the confidence that rain showers and thunderstorms will occur in the southern TX panhandle. For the northern TX panhandle and OK panhandles it is more likely that rain showers and thunderstorms will occur. The dynamics are such that a few strong to severe thunderstorms may occur with damaging winds followed by large hail being the main threats. The tornado threat is very low as the environment is not supportive for their formation. Additional high rainfall rates may occur with the thunderstorms with a low chance for flash flooding. Given what was seen in the last few days the most likely mode for the severe weather will be liner squall lines with strong outflows well ahead of the actually thunderstorms. The threat of rain showers and thunderstorms will likely persist into the early morning of Sunday in the eastern panhandles before they finally depart to the S and E out of the panhandles. Sunday will see the moisture shift eastward as dry air begins to push back in to the panhandles. As this occurs mid level warming will start to form a strong cap over the panhandles. These combined will diminish the chances for rain showers and thunderstorms. That being said with a dry line setting up in the central panhandles and the cap still forming some rain showers and thunderstorms will likely from during the afternoon and evening hours. The instability and dynamics will still allow for a strong to severe thunderstorms with the main threat remaining damaging winds and large hail. The more isolated nature of these storms due to the cap may in fact aid in making storms stronger as they wont have competition for moisture or instability. Any storm that does manage to form will move eastward across the panhandles leaving by the late evening. Temperatures will be on the rise as southerly winds will bring warmer air to the panhandles. Highs are expected to return to the 90s for much if not all the panhandles on Sunday. SH && .LONG TERM ... (Monday through next Friday) Issued at 213 PM CDT Sat Jun 1 2024 Heat always finds its way back home to the Panhandles, and the beginning of next week will certainly start to feel like summer. A very broad, weak trough will pass overhead Monday, gradually scouring out moisture from the area. Warming 850mb temps and clearing skies will aid in strong heating through the day, with highs in the 90s across the forecast area. We can't even rule out a few locations in the south hitting 100 degrees Monday afternoon. Tuesday could be even hotter in some spots as upper level ridging builds in. However, models depict a weak cold front progged to push south early Tuesday morning-afternoon, bringing northeast winds and minor cold air advection in its wake. Will go ahead and keep NBM highs in the forecast for now, but highs may be a few degrees cooler in the northern Panhandles. To the south is where highest probabilities will exist for temperatures to reach or exceed 100 degrees, possibly even reaching heat advisory criteria for Palo Duro Canyon. Overall, plump ridging takes over midweek, keeping highs at least in the low to mid 90s Tue-Thu. Ensembles are still out of agreement and chances are rather low, but if ridging can be eroded towards the end of the week, another short stretch of active weather may return into the weekend. Even potentially as early as Thursday, when moisture may return to the eastern Panhandles and a subtle perturbation may round the ridge. This has only about a 10-20% chance of occurring though, as the overall synoptic pattern remains unfavorable. Guidance agrees better chances exist Fri-Sat when the ridge has a slightly better opportunity to decay and better moisture return can take place. Harrel && .AVIATION... (00Z TAFS) Issued at 615 PM CDT Sat Jun 1 2024 VFR conditions are expected through this period with southerly winds between 10-20 kts expected. The main challenge will be forecasting if or when thunderstorms may impact each terminal this evening. Currently, the relatively higher confidence is at KGUY with the relatively lower confidence at KAMA. Have given KDHT VCSH as a placeholder for when there may be thunderstorms, but confidence is too low to include TS. Amendments will likely be needed through the evening. Low-level wind shear is forecast at KGUY tonight. && .PRELIMINARY POINT TEMPS/POPS... Amarillo TX 62 92 62 95 / 20 20 10 0 Beaver OK 63 93 63 94 / 60 20 20 10 Boise City OK 59 93 57 91 / 30 20 10 10 Borger TX 65 95 65 98 / 30 20 10 0 Boys Ranch TX 62 97 61 97 / 20 10 10 0 Canyon TX 61 92 62 96 / 20 20 10 0 Clarendon TX 63 88 63 94 / 30 40 20 10 Dalhart TX 59 94 57 93 / 30 10 10 10 Guymon OK 61 93 60 93 / 60 20 10 10 Hereford TX 62 95 62 98 / 20 20 10 0 Lipscomb TX 65 91 65 94 / 50 20 20 10 Pampa TX 64 90 64 94 / 40 20 20 0 Shamrock TX 65 88 64 95 / 40 30 20 10 Wellington TX 66 89 65 96 / 30 30 30 10 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...None. OK...None. && SHORT TERM...98 LONG TERM....38 AVIATION...52
Hazardous weather outlook, Jun 1, 2:26 PM CDT, 7 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Amarillo TX 226 PM CDT Sat Jun 1 2024 OKZ001>003-TXZ001>020-317-020730- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 226 PM CDT Sat Jun 1 2024 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...This Afternoon and Tonight. Thunderstorms are expected to develop this afternoon and tonight across the Oklahoma and Texas Panhandles. A few storms may become severe, with large hail and damaging winds the primary hazards. Also, the strongest storms will be capable of producing heavy rainfall, which may lead to flooding or flash flooding. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Thunderstorms are possible across much of the central and eastern area Sunday and Sunday evening. A few storms may become severe, with large hail and damaging winds the primary hazards. High temperatures may approach 105 degrees at the Palo Duro Canyon State Park on Tuesday afternoon, and a Heat Advisory may be needed. .SPOTTER INFORMATION STATEMENT... Limited spotter activation may be needed late this afternoon and evening.
In the hours before
Special weather statement, Jun 1, 8:34 PM CDT, 54 minutes before
Special Weather Statement
National Weather Service Amarillo TX
834 PM CDT Sat Jun 1 2024
OKZ002-020200-
Texas OK-
834 PM CDT Sat Jun 1 2024
...A STRONG THUNDERSTORM WILL IMPACT WESTERN TEXAS COUNTY THROUGH 900
PM CDT...
At 833 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles northwest of Goodwell, or 14 miles west of Guymon, moving
southeast at 40 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Goodwell, Texhoma, and Eva.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 100 AM CDT for
the Panhandle of Oklahoma.
&&
LAT...LON 3693 10167 3670 10168 3662 10145 3650 10149
3651 10203 3690 10203
TIME...MOT...LOC 0133Z 320DEG 37KT 3672 10173
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
TLHLocal storm report, Jun 1, 8:56 PM CDT, 32 minutes before
Preliminary Local Storm Report
National Weather Service Amarillo TX
856 PM CDT Sat Jun 1 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0842 PM Tstm Wnd Gst 1 WSW Guymon 36.68N 101.51W
06/01/2024 M61 MPH Texas OK ASOS
&&Local storm report, Jun 1, 8:57 PM CDT, 31 minutes before
Preliminary Local Storm Report
National Weather Service Amarillo TX
857 PM CDT Sat Jun 1 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0856 PM Hail 1 NE Guymon 36.70N 101.47W
06/01/2024 M1.00 Inch Texas OK Emergency Mngr
Hail size ranging from dime to quarters at
the time of the report.
&&The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 7:39 PM CDT | Severe Thunderstorm Warning | AMA | Texas | 66 min |
| Jun 1, 8:34 PM CDT | Special Weather Statement | AMA | Texas | 26 min |
| Jun 1, 8:43 PM CDT | Severe Thunderstorm Warning | AMA | Beaver, Texas | 62 min |
| Jun 1, 9:05 PM CDT | Areal Flood Advisory | AMA | Texas | 3 hr |
| Jun 1, 9:40 PM CDT | Severe Thunderstorm Warning | AMA | Beaver, Texas | 65 min |
| Jun 1, 9:43 PM CDT | Special Weather Statement | AMA | Beaver | 47 min |
| Jun 1, 9:50 PM CDT | Special Weather Statement | AMA | Texas | 25 min |
| Jun 1, 10:14 PM CDT | Severe Thunderstorm Warning | AMA | Texas | 61 min |
| Jun 1, 10:46 PM CDT | Special Weather Statement | AMA | Beaver | 44 min |
| Jun 2, 12:04 AM CDT | Special Weather Statement | AMA | Beaver | 26 min |
| Jun 2, 4:47 PM CDT | Special Weather Statement | AMA | Texas | 28 min |
| Jun 2, 5:19 PM CDT | Special Weather Statement | AMA | Texas | 41 min |
Nearby
Flash Flood Warnings in Oklahoma, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.